MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION PINNACLE; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION PINNACLE; INTRODUCER, CATHETER
Model Number RSS602
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Event or Problem Description
Terumo medical obtained an fda medwatch report # mw5157015.The event description states that sheath & catheter became kinked during heart catheterization requiring vascular surgeon intervention to eliminate.
 
Additional Manufacturer Narrative
A1: patient identifier: requested, unknown.A2: age or date of birth: requested, unknown.A3a: sex: requested, unknown.A3b: gender: n/a.A4: weight: requested, unknown.A5: ethnicity: requested, unknown.A6: race: requested, unknown.B3: date of event: requested, unknown.D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.E1: establishment name: requested, unknown.E1: establishment address: requested, unknown.E1: reporter name : requested, unknown.E1: phone number: requested, unknown.E2: health professional: requested, unknown.E3: occupation: requested, unknown.A review of the device history record of the product code/lot number combination was conducted with no findings.The actual device was not available; therefore, the actual device will not be returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.
 
Additional Manufacturer Narrative
This report is being sent as follow-up no.1 to provide the completed investigation results.The actual device was not returned; therefore, an evaluation of the actual device was unable to be conducted.The complaint cannot be confirmed for a sheath kink because a sample was not returned for assessment.Without a sample, the exact root cause cannot be determined.Field clinical was contacted about this complaint and stated it is unlikely the sheath kink was the main cause of the sheath getting stuck, requiring surgical intervention.It is likely the sheath kinked during withdraw and led to a catheter or guidewire getting stuck in the sheath, preventing removal from the vessel.It is also possible the user encountered resistance from tortuosity or calcification in the vessel during withdraw that prevented removal of the sheath.Review of device history record (dhr) showed there were no issues noted during the manufacture of the product that could have contributed to this complaint condition.Currently no action is recommended since this risk evaluation is within the predetermined limits in the hazard based risk table (hbrt).

Brand Name
PINNACLE
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer (Section G)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer Contact
gina digioia
950 elkton blvd
elkton, MD 21921
4103927218
MDR Report Key20155592
Report Number1118880-2024-00131
Device Sequence Number4235816
Product Code DYB
UDI-Device Identifier00389701007472
UDI-Public(01)00389701007472(17)260601(10)0000471569
Combination Product (Y/N)N
PMA/510(K) Number
K954234
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/01/2026
Device Model NumberRSS602
Device Catalogue NumberRSS602
Device Lot Number0000471569
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/07/2024
Supplement Date Received by Manufacturer09/09/2024
Initial Report FDA Received Date09/06/2024
Supplement Report FDA Received Date10/09/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age71 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American